Tuesday, September 30, 2008

blood is thicker than water

Sooooo, during chemo today my oncologist saw me rubbing my shoulder, it's been bothering me on and off for a week or so. Nicky and I had put it down to a trapped nerve and we were hoping simple massage would alleviate the symptom, my oncologist sent me to have my shoulder scan and I was immediately called back to the office.

It was like a bad drug ad, side effects of chemo may include nausea, vomiting, diarrhea, etc, etc, oh and AND DEEP VEIN THROMBOSIS.

I have a clot in my Axial vein (Shoulder->Limb). Blood thinners have been added to my regimen, shots for the next 6 days and warfarin until my treatment is complete. Its not quite what I was hoping for but what are you going to do. Oh yes, Nicky's and my idea of using massage to ease the pain, a complete no no, apparently it can cause the clot to break up and make its way to the lungs where it will do naughty things to me. So if Drs Henzie and Henzie ever give you advice do the opposite and you should be fine.

On a positive note, I sat next to a lady today who was having her final treatment, it was very motivating to see the end game.

later.

2 comments:

dave said...

"Deep vein thrombosis". Sounds a bit dirty if you ask me. Are you sure the doctors weren't pulling your leg (or something else? =)

A few years back I had to give my grandfather shots of warfarin for a large clot in his leg. Not entirely pleasant, but it worked without a hitch and he's been clot free since then.

Hope you got a chance to down some claret this weekend.

Keep rolling with the punches,
Dave

Amandeep said...

Nice rolling with the punch, chemo-sabe! (what? who put Kevin A in here!)

Seriously - sounds like you're doing an amazing job hanging in there. I know you're not telling us half of how tough it gets....

'deep